Side Effects

French Word(s) of the Day: les effets secondaires (lays eh-fay say-con-dair)- side effects

“The remedy is worse than the disease. – Francis Bacon

That’s right; I just quoted Francis Bacon.  I mean serious business over here.

It’s that time that every sick person knows and loves: side effect time!  Medicine is always fun because it likes to go above and beyond curing you.  It’s like it’s saying, “I know you just want me to solve your issues, but I really want you to know I’m here and that I care.  How about a headache with some dizziness?”

I had a fun start to last week.  My medicine, in addition to keeping me awake, also made my knees, face, and hands swell.  As you can imagine, this made sleeping even easier and gave me an incredibly amount of patience in dealing with difficult people at work.  (I don’t think I made anyone cry, but I may have responded with just “No.” to several requests.)

The swelling has finally gone down this week.  My doctor decreased that particular medication.  She told me that she’s extremely impressed with how low I’m keeping my salt intake.  I’ve been bragging about this all week.  “Oh, you got a new job?  That’s all right, I guess.  Me?  I’m just being a rock star over here, consuming record low amounts of sodium.”

Last Tuesday, I woke up covered in hives.  I thought to myself, “Joy beyond measure, I’m allergic to one of my medications.”  I had an emergency doctor’s appointment on Wednesday morning to figure out which one.  It has since been found and replaced with a new medication that looks suspiciously like yellow finger paint.

Yellow finger paint or medicine?  You decide.

Yellow finger paint or medicine? You decide.

I told Rocio that it’s been making me a little dizzy, and she said, “Of course it is, you’re ingesting paint.”  I’m not going to say that I don’t trust the medical community not to prescribe me paint, but I’m not not going to say it.

With all the swelling and the rashes, getting ready has taken double the time.  My hair has begun falling out in tiny chunks which has added to my slowness (and completely clogged our shower drain.  You’re welcome, Rocio).  Don’t worry; no one has any idea.  I’ve got mad thinning-hair-hiding skillz.  I’ve been wearing my hair curly, so everyone just assumes I got a perm.

You should all be aware that I’m now going to be really late to everything.  This is completely different than before when I was only kind of late to everything.

Advertisements

About The Meghan

I'm a lupus survivor who spent a year and a half in France. Now, I'm trying to incorporate the best parts of French culture into an American lifestyle.
This entry was posted in Lupus and tagged , . Bookmark the permalink.

5 Responses to Side Effects

  1. Adriana Guzman says:

    Ozzie loves taking his yellow paint (Mepron right?). He tried freezing it into a popsicle. Didn’t work out too well. He claims it doesn’t taste too bad. Be sure not to smile right after taking it (Ozzie’s advice)! Take care Meghan. I’ll say a little prayer for you tonight.

  2. siobhan says:

    That does look like paint!

  3. Anonymous says:

    finger paint just do your job and make Megan feel better soon!

  4. Nancy K. says:

    At least it’s a nice, Springy color!

  5. Connor Chadwick says:

    Man, I would hate to be you right now.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s